MAUDE Adverse Event Report: DEPUY MITEK LLC US HEALIX BR 3.4MM; SOFT-TISSUE ANCHOR, BIOABSORBABLE

DEPUY MITEK LLC US HEALIX BR 3.4MM; SOFT-TISSUE ANCHOR, BIOABSORBABLE
Catalog Number 222343
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/17/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow up medwatch will be filed as appropriate.Two complaint devices were received and evaluated.One inserter was received without the anchor, and the second device had the anchor.Visual observation confirms the distal tip of the anchor is broken, but is held in place by suture.When observed under magnification, no structural anomalies were observed that could have contributed to this failure.Both returned inserters were examined and no anomalies were found that would have caused this failure.Anchor breakages are typically associated with off axis insertion, levering during insertion, hard bone quality or using incorrect instrumentation for preparing bone hole.Further, a review into the mitek complaints system revealed no other complaints of any type for this lot of devices that were released to distribution.We cannot discern a root cause for this failure.Based on the overall complaint rate for this failure, at this point in time, no further action is warranted.However, mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.(b)(4)-incomplete.The lot number is currently unavailable; therefore, the expiration date is unavailable.This report is being filed from the etq complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
This is report 2 of 2 for the same event.It was reported by the sales rep that during a shoulder repair, it was observed hat the inserter on the customer¿s healix transtend br ds anchor bent upon insertion.The surgeon re-tapped the bone hole, and inserted a second same type, same size anchor which broken into pieces upon insertion.The surgeon completed the procedure with a competitor¿s product with no patient consequences or delays.There was patient involvement reported.There were no injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.

Brand Name
HEALIX BR 3.4MM
Common Device Name
SOFT-TISSUE ANCHOR, BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key7884696
Report Number1221934-2018-51389
Device Sequence Number2061769
Product Code MAI
UDI-Device Identifier10886705023820
UDI-Public10886705023820
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K150209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/19/2015
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number222343
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/17/2015
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/19/2015
Initial Report FDA Received Date09/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1